I’ve kept seeing your comments in r/tressless and, while I’m based in Europe and can’t actually have an appointment with you, I was hoping to just get an opinion from a professional, as I’m currently in a situation where it’s very difficult. I just moved to another European country for a year of studies. Therefore my health care is all over the place and I’m unsure of where to go. Here’s an album with photos from three different timeframes: https://imgur.com/a/9Ik1yDg
A professional hairdresser recently prepared a new regimen for me to better take care of my scalp, and I’ve been following it since, but it’s only been a bit over a month. I’m transmasculine so taking Testosterone. I’m 24 and have been taking it for five years. To me it looks like I have bad breakage, but I’m unsure if that’s what’s making it look thin around the temples or not. My crown area is fine. I’ve stopped bleaching my hair for the time being to figure this out, and the last time I did it (early June) I went to a professional.
Does this look like regular hair loss? Will fin help me, or maybe lowering the D dosage? Is there anything quick I can do to help while my health care still gets sorted out? I keep reading about biotin and zinc and am considering getting supplements.
I apologize if this isn’t something you do via reddit, but I figured I didn’t have much to lose. Thank you so much for your time and I hope you’re having a good week.
As a transmasculine person, taking testosterone will invoke any genes that you may have for balding, so hair loss is not uncommon. Your hair loss could mean you are thinning, and could also mean some recession (which is the case I believe with you). Finasteride might help block some or all of the testosterone effects on your hair and is certainly worth a try.